Lithium

T

TwPass

Member
Joined
Jul 17, 2016
Messages
5
#1
Hi I am TwPass I have been treated for depression and related problems for 10yrs. About four months ago I was taken off one brand of lithium for another (I live in Ireland). I am having various problems and I would like to know if others are experincing simular problems.
 
Poopy Doll

Poopy Doll

Well-known member
Joined
Jun 13, 2015
Messages
11,501
Location
Fort Lauderdale, Florida, USA
#2
Hi TwPass. Please tell us what the problems are you have with the new brand of lithium. I myself am cutting my lithium down by 50 mg because it is giving me GI distress. The other things that it did were putting a lot of weight on me and affecting my thyroid which was mistaken for depression. What is it doing to you ??
 
Fairy Lucretia

Fairy Lucretia

Well-known member
Forum Guide
Joined
Apr 9, 2011
Messages
30,891
Location
Magical fairy wonderland xxxx
#3
hi ,i take lithium carbonate and i have an over active thyroid ,im sorry you are experiencing difficulties
i hope they clear up soon xx
 
benzenering

benzenering

Member
Joined
Jul 18, 2016
Messages
7
Location
Across the Pond
#4
Are you talking about you switched generics? Switched from name brand to generic? Switched from generic to name brand? Any of these could be an issue. When a pharmaceutical company makes generics or name brands, only the active ingredient (in this case, the lithium) needs to be the same as the name brand name. Sometimes the excipients (stuff in there other than the active ingredient) can vary somewhat. Some people can be allergic to the excipient in one generic or name brand but not the other.
 
T

TwPass

Member
Joined
Jul 17, 2016
Messages
5
#5
i dont know

That's what I'm talking about:). About ten weeks ago, my prescription was changed from Camcolit to Priadel this has coincided with a period of phyiscal and mental illness that is ongoing. Rest assured i've had my bloods done. I think major change is under way. Demand for lithium will outstrip production, the future is the lithium battery, check out Tesla's plans, couple that with the economic and political pressures enforced upon small economies within the E.U. and you have the situation where a decision was made to change one mood stablizing drug for another. The implications of these actions need careful consideration by us all. In Ireland, people who took camlicott were changed to a generic version of lithium, fully aware that this would cause potentially serious problems for a significant number of people that could result in......well you all know what happens, what we live through. The eternal question" do you have thoughts of suicide"? seems there not very interested in the answer. Lithium changed my life, in the respect that it did what it said on the tin but now this depression has cleared a little and I look round, I see that im depressed im anxious, I have zero libido and I run the risk of kidney failure. The doctors don't know how lithium works and a state that dos'nt have any kind of coherent plan for present or future mental health in Ireland. I know I've learnt a few methods to manage my condition over the years, not completly but who manages that. I need a plan and a editor. thanks twpass
 
Poopy Doll

Poopy Doll

Well-known member
Joined
Jun 13, 2015
Messages
11,501
Location
Fort Lauderdale, Florida, USA
#6
I am waiting for insurance clearance for my liquid lithium so I can get off it slowly. If they refuse to pay, I will pay cash and my bf will not buy fake beer. The lithium is making me very sick. So it's time to reduce.
 
T

TwPass

Member
Joined
Jul 17, 2016
Messages
5
#7
I wish you success Pdoll dealing with insurance companies can't be easy. let us know how you get on. Twpass.
 
Poopy Doll

Poopy Doll

Well-known member
Joined
Jun 13, 2015
Messages
11,501
Location
Fort Lauderdale, Florida, USA
#8
Hello TwPass, I can't believe it's almost a whole year since this thread was started. I'm wondering how you are doing, if you are over the problems you had switching the brand of lithium. I am down to 450 mg of lithium from the original 600 mg and my GI problems are gone. How are YOU doing ??

I don't really remember clearly how bad it was for me before my current three medications. I think about deleting the lithium because I think it doesn't do anything. My psychiatrist wants me to stay on it.
 
T

TwPass

Member
Joined
Jul 17, 2016
Messages
5
#9
Hiya Poopy Doll, a year is a long time, you sound good, optimistic even?. Me, I dropped Quetiapine over 2mths, moved on to the SNRI's and I am experiencing prolonged withdrawal, 21wks and counting. On the plus side I have gone back to believing in myself and what I have learnt about the qualities of the human spirit. We are experienced. Our ego's have been deconstructed by ourselfs and we rebuild them (I know work in progress). I'm really happy for you, make sure you cherish any positive feelings, they may come in handy later. Can't believe how good it feels to hear from a fellow emotionally experienced human being. Good luck from a slightly manic Frank.
 
Poopy Doll

Poopy Doll

Well-known member
Joined
Jun 13, 2015
Messages
11,501
Location
Fort Lauderdale, Florida, USA
#10
Hi there TwPass. Glad to hear what you are thinking. I'm cutting out the buspar very slowly, ten percent every two months. After I get rid of the buspar I will talk to the psychiatrist about deleting the rest of the lithium. I am seeing a doctor I picked off a list on the Health Department website. It's a list of medical marijuana providers. I will see this doctor in five days. I was told to bring my medical records pertaining to my chronic intermittent pain; my sciatica. Nobody seems to know if the CBD oil will help nerve pain but I'm going to try it and find out.

My mother calls every day to say that she doesn't feel well. I cry because I can't help her. She doesn't sleep much; maybe two hours a night. I suggested sleeping pills but she rejects the idea. I was actually glad to cry because a year ago I don't think I could have cried on all that lithium.

I hope everything goes well for you.
 
T

TwPass

Member
Joined
Jul 17, 2016
Messages
5
#11
In my experience when you learn a little about what ails you it can give perspective. I have become a big fan of apps they cover a wide range of subjects from sleep disorders to diagnostics apps for psychiarists. I shit you not. Make a flexible plan, listen to yourself and create distractions now for when times get tough when reducing. T.H.C oil is proven pain reliever not addictive and in the whole of recorded human history nobody has died taking it. One last thought try anti histamines (drowsey type). Let me know how you get on with DR. Keep the neurons firing. F.
 
Poopy Doll

Poopy Doll

Well-known member
Joined
Jun 13, 2015
Messages
11,501
Location
Fort Lauderdale, Florida, USA
#12
TwPass, you wrote that THC oil is pain relieving. That is not what the doctor I am seeing prescribes for pain. THC is the component of cannabis that gets you high. The doctor I am seeing gives CBD oil for pain. That is what they use in Israel. That is the pain relieving component. Overseas there are many CBD manufacturers. Here where I live the state has made medical marijuana legal and I contacted the CBD provider through a government list of certified doctors.
 
A

AntipsychoticREFUGEE

Well-known member
Joined
Sep 17, 2018
Messages
107
Location
London, Westmister
#13
I'm just guessing. Is it lithium which paralyses brain so bad that deadly blast of methylphenidates does not have effect? And no sex drive at all, psychopath, anti-social and the horse dosage of Ritalin we became as sociopaths due the mingle effect? Or is it just my damaged ADHD brain which isn't easiest case for the shrink?